Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2017, 2:08 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 19, 2017, 2:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
335
WUUS51 KRNK 191808
SVRRNK
VAC037-083-143-191915-
/O.NEW.KRNK.SV.W.0116.170619T1808Z-170619T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
208 PM EDT MON JUN 19 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
West central Charlotte County in south central Virginia...
East central Pittsylvania County in south central Virginia...
Central Halifax County in south central Virginia...
* Until 315 PM EDT
* At 208 PM EDT, a severe thunderstorm was located over Ridgeway,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ingram...
Nathalie...
Clover...
Mt Laurel...
and Leda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3673 7921 3684 7923 3707 7873 3686 7862
TIME...MOT...LOC 1808Z 247DEG 27KT 3681 7917
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
898
WWUS51 KRNK 191822
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT MON JUN 19 2017
VAC143-191831-
/O.CAN.KRNK.SV.W.0116.000000T0000Z-170619T1915Z/
Pittsylvania VA-
222 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL PITTSYLVANIA COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EDT for
north central North Carolina...and central and south central
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3674 7917 3688 7914 3707 7873 3686 7862
TIME...MOT...LOC 1821Z 247DEG 27KT 3685 7906
$$
VAC037-083-191915-
/O.CON.KRNK.SV.W.0116.000000T0000Z-170619T1915Z/
Charlotte VA-Halifax VA-
222 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
WEST CENTRAL CHARLOTTE AND CENTRAL HALIFAX COUNTIES...
At 221 PM EDT, a severe thunderstorm was located near Leda, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ingram...
Nathalie...
Clover...
Mt Laurel...
and Leda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3674 7917 3688 7914 3707 7873 3686 7862
TIME...MOT...LOC 1821Z 247DEG 27KT 3685 7906
HAIL...1.00IN
WIND...60MPH
$$
JR151
WWUS51 KRNK 191839
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
239 PM EDT MON JUN 19 2017
VAC037-083-191915-
/O.CON.KRNK.SV.W.0116.000000T0000Z-170619T1915Z/
Charlotte VA-Halifax VA-
239 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
WEST CENTRAL CHARLOTTE AND NORTHEASTERN HALIFAX COUNTIES...
At 238 PM EDT, a severe thunderstorm was located near Nathalie,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nathalie...
Mt Laurel...
Saxe...
and Crystal Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3681 7898 3694 7900 3707 7873 3686 7862
TIME...MOT...LOC 1838Z 247DEG 27KT 3690 7891
HAIL...1.00IN
WIND...60MPH
$$
JR377
WWUS51 KRNK 191845
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
245 PM EDT MON JUN 19 2017
VAC037-083-191855-
/O.CAN.KRNK.SV.W.0116.000000T0000Z-170619T1915Z/
Charlotte VA-Halifax VA-
245 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR
WEST CENTRAL CHARLOTTE AND NORTHEASTERN HALIFAX COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EDT for
north central North Carolina...and central and south central
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3681 7898 3694 7900 3707 7873 3686 7862
TIME...MOT...LOC 1842Z 247DEG 27KT 3692 7885
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:33 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 19, 1:33 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 133 PM EDT Mon Jun 19 2017 .SYNOPSIS... A cold front from the Great Lakes to the Lower Mississippi Valley will move east today and will stall from southeast Virginia to eastern Texas by late Tuesday. High pressure will cover much of the Mid Atlantic and Southeast Thursday and Friday. Another front is expected to cross through the region for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 132 PM EDT Monday...Update to add Severe Thunderstorm Watch 356 for much of the VA/NC Piedmont, the county tier along the Blue Ridge foothills and Roanoke, Botetourt and Rockbridge Counties, in effect through 800 PM. Included enhanced wording for damaging winds and large hail for counties in the Watch area until that point in time as well. There presently is two areas of convection ongoing: the stronger broken line associated with pre-frontal/lee trough along and just east of the Blue Ridge from Amherst County southwestward to northern Floyd County, and a second area of less-intense showers and storms more aligned with the cold front working their way east across eastern WV/Tazewell County VA. The area currently in the Watch is the most unstable, with sfc- based CAPEs commonly in the 2000 J/kg neighborhood. Effective shear magnitudes still only marginally support organized updrafts (AOB 30 kts) and the higher shear magnitudes actually lag the frontal zone. but these should stand to increase as afternoon progresses and stronger mid-level winds advect across the region. A few stronger storms remain possible in areas outside of the Watch, but storms that form in the Watch area stand the best shot at reaching severe limits. While I did include large hail wording, damaging winds really is the chief convective hazard based on unidirectional shear profile, particularly as cells congeal into lines with bowing segments particularly posing a wind hazard. Clearing doesn't appear likely until the second band of storms across WV clears our forecast area, probably not occurring until after sunset. While individual storm cells should be moving enough, will also need to carefully monitor for heavy rain/localized flash flooding based on high PWAT values and tall, skinny CAPE profiles. This is especially the case in the Dan River basin and into the NC Piedmont counties as these areas have seen localized areas of excessive rain recently and deeper convection appears more likely in this general area. Another area to potentially watch would be in eastern WV given the low 1-/3-hourly flash flood guidance values. Maintained heavy rainfall wording in the zones. Previous near-term discussion issued at 435 AM follows... Cluster of showers and isolated thunderstorms between Danville and Lynchburg were moving northeast. HRRR and RAP guidance have the precipitation east of Charlotte and Buckingham counties by 11Z/7AM. Tops on IR satellite loop were warming and overall trend on radar was diminishing intensity. Cold front extended from Lake Erie to southern Arkansas. This front will move slowly east today and tonight. Used the timing of the NAM and last few runs of the RAP for the frontal passage, with the RAP being slightly faster than some of the other guidance. By 00Z/8PM the front should be through Danville and Lynchburg but the precipitation along the boundary will likely remain across southside Virginia and northern North Carolina through midnight. Surface dew points in the mid 60s to lower 70s and precipitable water values will be 1.5 to 2 inches ahead of the front today. Heavy rain is likely with any of the stronger thunderstorms. Strong enough winds at mid levels and unidirectional winds from the southwest support the potential for thunderstorms to produce damaging winds this afternoon. Biggest question will be the instability. Clouds this morning, especially over the mountains will mean heating later in the day. Potential for CAPES to be in the 1500 to 3000 J/Kg range. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... As of 400 AM EDT Monday... Very problematic forecast through the period complicated largely by continued uncertainties revolving around a tropical system in the Gulf, where, and when it will track through the week. The first part of the forecast period, namely Tuesday-Wednesday, is likely the most straightforward and certain part of the forecast for our area as the main feature for the Mid-Atlantic states northward is a broad upper trough persisting across the Great Lakes. A stronger disturbance embedded within this trough will move through the region today and tonight, attempting to push the baroclinic zone and deeper moisture that has been stuck over our region for approximately a week now, just to the east and south of the CWA. While the consensus among the models in the Tue-Wed time frame is to keep measurable precipitation, hence showers and thunderstorms east and south of our CWA, feel that there is too much uncertainty, given the time of year and usual reluctance given southwest flow aloft and position and strength of upper trough across our region, to put too much credibility in a totally dry forecast for the Piedmont and especially our NC counties. Thus, have retained slight chance to low chance pops in concert with our southern neighbors. Elsewhere, the remainder of the CWA, especially north and west of the Blue Ridge, should finally see a couple of rain free/thunderstorm free days. Daytime temperatures will actually be warmest across the northern and western areas Tue-Wed where there will be more sunshine, little to no chance for rainfall, and a slightly drier air mass, which will also allow for slightly cooler nights. However, the air mass change is very minor, so still looking at lows mainly in the 60s and highs in the 80s across the majority of the CWA Tue-Wed. For the remainder of the period, the forecast increasingly hinges on the track of a tropical system in the Gulf, with the GFS still on the eastern/northeastern end of the solutions while the ECMWF is on the western end. Regardless of the eventual track, however, the region is destined to eventually be impacted by this system in terms of deep tropical moisture and an increase in rainfall. The big question at this point is when and how. Will it be a direct plume of deep tropical moisture coming north out of GA per the GFS solution, or will it be more of an indirect longer-term path via eastern TX/LA then tracking north- northeast around a Bermuda high then become trapped within a weak southward moving frontal boundary/upper trough toward the weekend. Overall, the models are converging on the later solution. Thus, moisture will begin to increase markedly from the south/southwest Thursday, so have noted an increase in pops across SW VA and NW NC late Thu. Instability and heating supports thunder, but the main concern will be heavy rainfall with PWATS approaching 2.0 inches per some models. However, the ECMWF, which has in general been the model of choice the past several days with regard to this tropical system, keeps the higher PWAT air closer to the Gulf coast/Midsouth, then shunts it east and south of our area versus the GFS which attempts to bring very deep 2.0+ PWATS northward into our area as soon as Friday. The GFS continues to be an outlier and in general has less reliability than the other models with respect to this tropical system. Temperatures Thu-Fri will be warmest in the north and coolest in the south during the daytime, but min temps will be warmest in the south and coolest in the north where there will be less humidity. Overall min temps will be slightly above normal with max temps near normal south to slightly above normal north. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 415 AM EDT Monday... As noted above, models in general agreement that in one form or another, we will see tropical moisture in combination with a slow west-east southward sagging frontal boundary and upper trough to bring a very wet end of the week and weekend to the area. Look for scattered to numerous showers and thunderstorms Fri-Sun as these systems slowly migrate across the region and work with the remnant deep tropical moisture from the tropical system expected to move inland somewhere along the Gulf Coast from eastern TX to the FL panhandle during the later half of the week. Bottom line, look for a very wet end of the week. Plan on indoor activities this weekend! Flooding and/or flash flooding will be the main concern, especially in light of saturated ground in many areas from all of the past couple of weeks of rainfall. The saturated air mass will not be conducive to a lot of severe activity. It will likely take until next week for the region to finally see some drier weather. It will be warm and muggy through this period with lows at night in the 60s mountains to 70s Piedmont. High temperatures will be near normal, mostly upper 70s mountains to the mid 80s Piedmont. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... As of 132 PM EDT Monday... VFR outside of scattered thunderstorms, some of which may reach strong to locally severe limits. Specific timing is poor on these with frequent amendments likely to address imminent thunderstorms at any airports. Any thunderstorm capable of temporary IFR to LIFR visibility in heavy rain, localized turbulence/wind shear, hail and frequent lightning. Storms should clear the terminals by 800 PM. Focus shifts to patchy fog, most likely through the Greenbrier and New River valleys late tonight with MVFR visibilities. It is possible that visibilities may be much lower if there is more clearing behind the front than presently expected. Expect south winds 6-10 kts veering to west 3-7 kts through 00z with FROPA, then becoming light and variable as ridging builds in by mid-evening. Generally VFR anticipated for Tuesday with west winds 4-8 kts. Extended Aviation Discussion... Will see more widespread VFR conditions behind the front with only brief periods of fog resulting in brief sub-VFR during the late night/early morning hours for Tuesday through Thursday. More widespread precipitation and the possibility of sub-VFR conditions, returns on Friday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AL SHORT TERM...RAB LONG TERM...DS/RAB AVIATION...AL/AMS
Hazardous weather outlook, Jun 19, 1:11 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 111 PM EDT Mon Jun 19 2017 VAZ007-009>014-018>020-WVZ042>044-507-508-201715- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 111 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms are expected today. Gusty winds and heavy rain will be the primary threats with any of the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather Tuesday through Thursday. Locally heavy rain is possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>003-018>020-VAZ015>017-201715- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Grayson-Carroll-Floyd- 111 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are expected today. Gusty winds and heavy rain will be the primary threats with any of the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather Tuesday through Thursday. Locally heavy rain is possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-VAZ022>024-032>035-043>047-058-059-201715- Stokes-Rockingham-Caswell-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 111 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather Tuesday through Thursday. Locally heavy rain is possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 19, 1:33 PM EDT, 35 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 133 PM EDT MON JUN 19 2017 VAZ034-191800- Bedford- 133 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD COUNTY... At 133 PM EDT, a strong thunderstorm was located over Bedford, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Bedford... Forest... and Goode. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3730 7958 3737 7963 3748 7940 3735 7929 TIME...MOT...LOC 1733Z 248DEG 23KT 3734 7956 DS
Special weather statement, Jun 19, 1:52 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
152 PM EDT MON JUN 19 2017
VAZ047-191815-
Buckingham-
152 PM EDT MON JUN 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BUCKINGHAM COUNTY...
At 152 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Schuyler to near Wingina. Movement
was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Wingina.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3763 7863 3762 7882 3763 7882 3764 7880
3763 7874 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3776 7855 3776 7851 3780 7849
3779 7848 3776 7846
TIME...MOT...LOC 1752Z 253DEG 19KT 3777 7861 3765 7878
DSSpecial weather statement, Jun 19, 1:53 PM EDT, 15 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 153 PM EDT MON JUN 19 2017 VAZ044-058-191830- Halifax-Pittsylvania- 153 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND WEST CENTRAL HALIFAX COUNTIES... At 153 PM EDT, a strong thunderstorm was located near Java, moving northeast at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Java... and Leda. LAT...LON 3673 7929 3680 7934 3695 7910 3681 7897 TIME...MOT...LOC 1753Z 241DEG 26KT 3678 7925 DS
Special weather statement, Jun 19, 2:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT MON JUN 19 2017
VAZ035-191830-
Amherst-
201 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AMHERST COUNTY...
At 201 PM EDT, a strong thunderstorm was located over Amherst, moving
northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Amherst...
Clifford...
and New Glasgow.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3749 7905 3760 7912 3768 7897 3767 7897
3766 7896 3754 7890
TIME...MOT...LOC 1801Z 241DEG 21KT 3758 7900
DSSpecial weather statement, Jun 19, 2:02 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
202 PM EDT MON JUN 19 2017
VAZ059-191830-
Charlotte-
202 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHARLOTTE COUNTY...
At 202 PM EDT, a strong thunderstorm was located over Phenix, moving
northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Phenix...
and Madisonville.
LAT...LON 3706 7876 3713 7882 3725 7868 3723 7868
3720 7869 3719 7868 3719 7864 3717 7864
3715 7861
TIME...MOT...LOC 1802Z 230DEG 27KT 3712 7874
DSSpecial weather statement, Jun 19, 2:04 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
204 PM EDT MON JUN 19 2017
VAZ034-035-045-191830-
Amherst-Campbell-Bedford-
204 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAMPBELL...EAST
CENTRAL BEDFORD...AND SOUTH CENTRAL AMHERST COUNTIES AND THE CITY OF
LYNCHBURG...
At 204 PM EDT, a strong thunderstorm was located over Forest, moving
east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lynchburg...
Forest...
Timberlake...
Madison Heights...
and Bocock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3733 7936 3740 7940 3752 7907 3739 7901
3731 7921
TIME...MOT...LOC 1804Z 255DEG 29KT 3739 7929
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 18, 11:04 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 24 min |
| Jun 18, 11:27 PM EDT | Special Weather Statement | RNK | City of Danville | 63 min |
| Jun 18, 11:30 PM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Jun 19, 12:18 AM EDT | Special Weather Statement | RNK | Halifax | 57 min |
| Jun 19, 1:06 AM EDT | Special Weather Statement | RNK | Halifax | 54 min |
| Jun 19, 12:16 PM EDT | Special Weather Statement | RNK | City of Radford | 29 min |
| Jun 19, 12:20 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 25 min |
| Jun 19, 12:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 53 min |
| Jun 19, 1:08 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford | 4 hr |
| Jun 19, 1:32 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Jun 19, 1:33 PM EDT | Special Weather Statement | RNK | Bedford | 27 min |
| Jun 19, 1:52 PM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
| Jun 19, 1:53 PM EDT | Special Weather Statement | RNK | Halifax | 37 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jun 19, 2:02 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jun 19, 2:37 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Jun 19, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 30 min |
| Jun 19, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 55 min |
| Jun 19, 3:16 PM EDT | Areal Flood Advisory | RNK | Montgomery | 6 hr |
| Jun 19, 3:23 PM EDT | Areal Flood Advisory | RNK | City of Roanoke, City of Salem | 6 hr |
| Jun 19, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge | 35 min |
| Jun 19, 4:04 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 41 min |
| Jun 19, 4:42 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, City of Lynchburg | 63 min |
| Jun 19, 5:16 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 59 min |
| Jun 19, 5:52 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Jun 19, 6:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 19, 6:27 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RNK | Charlotte | 32 min |
| Jun 19, 6:36 PM EDT | Special Weather Statement | RNK | Pittsylvania | 24 min |
| Jun 19, 7:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.